Flood, Warrick
- When
- May 5, 5:00 AM CST to May 8, 2:00 PM CST
- Where
- Warrick County, 1.51 mi ESE of Newburgh to 2.26 mi ESE of Newburgh
- Cause
- Heavy Rain
- Crop damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.944, -87.394
Minor flooding of the Ohio River occurred during early May in response to a few rounds of thunderstorms from late April into early May. The flooding in May was minor.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Ohio River occurred during early May in response to a few rounds of thunderstorms from late April into early May. The flooding in May was minor. Low-lying fields, a few river access roads, and some riverfront parkland was under water. Some crop damage occurred to early planted crops.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 5, 1:44 AM CST, 3 hours 16 minutes earlier.
Area Forecast Discussion
National Weather Service Paducah KY
244 AM CDT Tue May 5 2020
.SHORT TERM...(Today through Thursday)
Issued at 230 AM CDT Tue May 5 2020
A surface low pressure wave is in the process of racing across our
(southern) CWA. This was working in conjunction with pva aloft,
spilling in from the northwest, and creating quite the active
lightning show across our (northern) CWA. We'll be left in between
this departing surface wave, and incoming 2ndary wave today, but
it would seem mean columnar relative humidity, in combo with this
energy, would warrant a small pop continuation. We'll let the
collab pic drive that on space/time specifics.
Winds should be/become northwest after the wave passage, and the
gradient picks up enough to meet sustained around 15 mph criteria
for a Lake Wind Advisory over all but perhaps our far northeast
third of counties. Gusts may reach 20 to 25 mph at times this pm.
After the aforementioned 2ndary low drives up the Ohio River
Valley Wednesday, we'll see pops diminish in more complete fashion
as drier air works through the column and surface high pressure
moves in by Wednesday night. The high should be the prevailing,
mostly dry weather feature into/thru the day Thursday. The
exception might be the Ozarks, as the next system developing in
the Plains scoots some shower activity in by 00Z Friday, at which
time the high has shifted to our south and east.
.LONG TERM...(Thursday night through Monday)
Issued at 230 AM CDT Tue May 5 2020
Pops increase at the beginning of the long term forecast, as a
surface reflected wave makes west to east passage from the Plains,
across the heart of the PAH FA. It will spread
showers/thunderstorms through Thursday night-Friday, as a long
wave trof carves deeply across the eastern third of the U.S. This
system's passage, preceded by the warmest temps (near 70/50s), are
immediately followed by the coldest temps (50s-60s/30s) for
Friday night lows and Saturday highs. These conditions appear
right for a frosty start to the weekend, with high pressure
centering across the area Saturday. The high should keep the
weather dry the rest of the weekend, with the next chance of pops
in the northwest flow train incoming by late weekend, or early
next week. Below normal temps over the weekend look to be some
10-15F lower than seasonal averages.
&&
.AVIATION...
Issued at 230 AM CDT Tue May 5 2020
Restricted cigs and vsbys in active showers/thunderstorms will
prevail during the first half of the forecast at nearly all
terminals, categorically or temporarily within the vicinity. Once
a low pressure wave that is causing this activity departs later
this morning, winds shift to more consistent northwesterlies and
may gust into the 20s knots at times this pm. Overall improvement
to VFR will ultimately follow during the 2nd half/esp planning
phase of the forecast.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory from 9 AM this morning to 7 PM CDT this
evening for ILZ080-081-084>094.
MO...Lake Wind Advisory from 9 AM this morning to 7 PM CDT this
evening for MOZ076-086-087-100-107>112-114.
IN...None.
KY...Lake Wind Advisory from 9 AM this morning to 7 PM CDT this
evening for KYZ001>017-020>022.
&&Hazardous Weather Outlook National Weather Service Paducah KY 311 AM CDT Tue May 5 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 311 AM CDT Tue May 5 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A lingering thunderstorm chance is possible early today, with heavy rainfall potentially offering a localized flooding hazard. Lightning and pea sized hail will also be early day thunderstorm hazards. A Lake Wind Advisory is in effect for most of the region today, as northwest winds climb to around 15 mph and gusts reach into the 20 to 25 mph range. Refer to the Advisory for more specific timing and spatial details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are in the forecast again Thursday night and Friday. Lightning and heavy rain look to be the primary storm hazards. Forecast conditions are favorable for frost to develop late Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2020Every state in 2020This day in weather historyWarnings in Indiana, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 885687, 885683.